MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7755305
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 3fr s/l groshong catheter.Usage residues were observed throughout the sample.The catheter was received in two segments which shared a complete break at the 27cm depth marking, between the sliding suture wing and the two-piece connector.Curved shape memory was observed in the vicinity of the break.Tactile inspection of the sample revealed severe tensile weakness in the vicinity of the break.Microscopic inspection of the break revealed slightly irregular, dully granular edges.The break region exhibited an elliptical cross-section.The break characteristics, curved shape memory and severe tensile weakness were consistent with damage caused by tensile stress.It appeared that the connector was pulled while the catheter was fixed in place, resulting in the observed break.Care should be taken when securing, accessing and maintaining catheters to avoid causing damage.A lot history review (lhr) of rezi0440 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was placed on (b)(6) 2016.In the morning two days after the placement, the catheter was reportedly found cut into two parts.The device was immediately removed and replaced in the operative room.

Brand Name
GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5524741
Report Number3006260740-2016-00129
Device Sequence Number405609
Product Code LJS
UDI-Device Identifier00801741037757
UDI-Public(01)00801741037757(17)170930(10)REZI0440
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number7755305
Device Lot NumberREZI0440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR